Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 14, 2001, 10:35 PM CDT for Pettis County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 10:35 PM CDT (03:35 UTC)
- Expired
- Apr 14, 2001, 11:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:52 PM CDT | Hail 0.75 | La Monte, MO | Emergency manager reported 3/4 inch hail and wind gusts to 60 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 150334 SVRMCI MOC159-150430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1035 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PETTIS COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF SEDALIA * UNTIL 1130 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF LA MONTE...OR ABOUT 7 MILES SOUTHEAST OF WARRENSBURG...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN RIDGE AT 1040 PM CDT DRESDEN AT 1045 PM CDT SEDALIA AT 1055 PM CDT SMITHTON AT 1100 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3893 9350 3856 9349 3856 9309 3891 9309 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:17 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 4:17 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT SAT APR 14 2001 TSRA HAVE FORMED ALONG H8 FRONTAL BOUNDARY AND SLIDING INTO WRN CWA. THIS WILL BE THE FIRST CONCERN. SURGING SFC BOUNDARY FROM THE SOUTH WILL BE THE NEXT ONE LATER THIS EVENING. SHTWV COMING OUT OF THE ROCKIES IS THE INSTIGATOR. MOISTURE FINALLY RETURNING WILL LIGHT UP THE SFC BOUNDRY. SHTWV MOVES THRU PRETTY QUICK WITH DOWNWARD MOTION BY 12Z. MAY SEE SOME REMAINING SHOWERS LEAVING ERN CWA EARLY. ONLY OTHER THING TO LOOK AT WAS THE CHC OF RAIN ON MONDAY. 300K ISENTROPIC LIFT PRETTY DECENT IN THE WRN ZONES...AND HAVE ADDED CHC OF RAIN. MDLS STILL IN AGREEMENT WITH COLD TEMPS COME DOWN AHEAD OF SFC HIGH. HAVE GENRLY GONE WITH MAV GUID TEMPS. NXT CHC FOR PCPN LOOKS TO BE SAT IN THE EXTENDED. .EAX...NONE LVQ
In the hours before
Local storm report, Apr 14, 10:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1009 PM LONE JACK MO FLOOD
04/14/01 JACKSON FLASH FLOODING OF CREEK
IN BLUE-GRAY PARK .
REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Apr 14, 10:13 PM CDT, 22 minutes before
KSZ025-102-MOZ001-002-011>013-020>022-150345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1013 PM CDT SAT APR 14 2001 SEVERE THUNDERSTORM WATCH 145 THAT WAS IN EFFECT FOR...DONIPHAN... HOLT...ANDREW...CALDWELL...ATCHISON...NODAWAY...BUCHANAN...CLINTON AND DE KALB COUNTIES... HAS BEEN CANCELLED. STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO LONGER POSE A THREAT. SCATTERED NON-SEVERE THUNDERSTORMS ACTIVITY WILL CONTINUE ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI THROUGH THE EARLY MORNING HOURS OF SUNDAY.
Local storm report, Apr 14, 10:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTiY LOCATION....
0949 PM HOLDEN MO .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 14, 10:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM HOLDEN MO .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. CORRECTION
TO TIME OF REPORT
@RUKWBCeKDENWWUS53 KEAX 150316 COR
LSRMCI
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM HOLDEN MO .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 14, 10:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM HOLDEN MO .75 INCH HAIL
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 14, 10:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM CENTERVIEW MO 1 INCH HAIL
04/14/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.
1022 PM CENTERVIEW MO 80 MPH TSTM GUST
04/14/01 JOHNSON
@RUKWBCeKDENWWUS53 KEAX 150324
SVSMCI
MOZ044-150400-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 PM CDT SAT APR 14 2001
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JOHNSON COUNTY UNTIL
1045 PM CDT...
AT 1023 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR WARRENSBURG...OR OVER CENTERVIEW...MOVING EAST AT
30 MPH. WIND GUSTS TO 80 MPH AND ONE INCH HAIL FELL IN CENTERVILLE
AT 1022 PM CDT.
LOCATIONS NEAR THE PATH OF THIS SEVERE THUNDERSTORM
INCLUDE...WHITEMAN AFB...WARRENSBURG...AND KNOB NOSTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3882 9392 3865 9391 3860 9356 3889 9352
BUNTINGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 50 min |
| Apr 14, 7:50 PM CDT | Tornado Warning | EAX | Jackson | 40 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 65 min |
| Apr 14, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 61 min |
| Apr 14, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 52 min |
| Apr 14, 9:40 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 14, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 56 min |
| Apr 14, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Apr 14, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.